Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 30, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2004, 2:48 PM EDT for Miami-Dade County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 2:48 PM EDT (18:48 UTC)
- Expired
- Jun 6, 2004, 3:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 13 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1998 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WUUS52 KMFL 061848 SVRMIA FLC086-061915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 246 PM EDT SUN JUN 6 2004 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 315 PM EDT * AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS FROM WEST OF CORAL GABLES TO 8 MILES SOUTHWEST OF KENDALL...MOVING NORTHEAST AT 20 MPH. * THE LINE OF STORMS WILL AFFECT... CUTLER RIDGE BY 250 PM EDT. MIAMI INTERNATIONAL AIRPORT BY 255 PM EDT. EAST KENDALL BY 300 PM EDT. SOUTH MIAMI BY 305 PM EDT. CORAL GABLES BY 310 PM EDT. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 2581 8035 2557 8051 2557 8035 2580 8022 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:45 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 6, 1:45 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 145 PM EDT SUN JUN 6 2004 .DISCUSSION...NO MAJOR SYNOPTIC FEATURES TO AFFECT SOUTH FLORIDA NEXT SEVERAL DAYS. HOWEVER...THE SUBTLE CHANGES IN THE LOW/MID LEVEL RIDGE AXIS WILL OF COURSE DICTATE WHERE CONVECTION WILL BE FAVORED. THE MEAN LOW-MID LEVEL RIDGE IS TO GRADUALLY LIFT NORTHWARD LATE TOMORROW...ALLOWING THE FLOW TO BECOME PREDOMINANTLY ESE. THIS FLOW PATTERN IS EXPECTED TO CONTINUE THROUGH MID WEEK...KEEPING THE FAVORED CONVECTIVE AREAS ACROSS INTERIOR AND WESTERN PORTIONS OF SOUTH FLORIDA. BY LATE WEEK...THE MEAN WESTERN ATLANTIC RIDGE SLIDES SOUTHEASTWARD...SHIFTING THE FLOW TO SOUTHERLY...AND EVENTUALLY SOUTHWESTERLY BY NEXT WEEKEND...AS A TROUGH APPROACHES FLORIDA FROM THE NW. SO BY WEEKS END...THE FAVORED CONVECTIVE AREAS WILL SHIFT EASTWARD IN RESPONSE TO THIS CHANGE IN FLOW. GFS SHOWS MID LEVEL TEMPS MODERATING THROUGH MID WEEK WITH UPPER RIDGING IN PLACE. THIS WILL TEND TO KEEP THE THUNDERSTORMS THAT DEVELOP MORE TAME COMPARED TO THE PAST FEW DAYS...BUT STILL WILL CONTAIN LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING. && .MARINE...MARINE CAMS, NOT SURPRISINGLY, SHOW VERY LOW SEAS...ALMOST LIKE GLASS IN PLACES. ESE FLOW WILL PICK UP JUST A BIT THIS WEEK...AS PRESSURE GRADIENT TIGHTENS...SO WINDS IN THE 10-15 KT RANGE CAN BE EXPECTED MUCH OF THIS WEEK. THIS WILL BRING SEAS INTO THE 2-4 FOOT RANGE. && .FIRE WEATHER...RHS WILL CONTINUE ABOVE CRITICAL LEVELS, SO NO PROBLEMS...ALTHOUGH IT SURE HAS BEEN DRY OF RECENT ACROSS MOST OF SOUTHEAST FLORIDA. SINCE YESTERDAY...FT. LAUDERDALE OFFICIALLY HAS RECEIVED ONLY 1.01 OF RAIN IN THE PAST 53 DAYS. MIAMI HASNT FAIRED ANY BETTER...WITH ONLY 0.31 OF RAINFALL IN THE PAST 33 DAYS...SINCE MAY 4TH, OVER A MONTH NEEDLESS TO SAY...RAIN WILL BE WELCOME HERE...AND SOME AREAS HAVE FINALLY RECEIVED SOME RAINFALL TODAY. THE BEST CHANCE FOR RAINFALL FOR THE EASTERN METROS THROUGH MID WEEK WILL BE MID-LATE MORNING TOMORROW...BEFORE THE ATLANTIC SEA BREEZE SWEEPS INLAND. THEN...TUE-THU...ACTIVITY MAY REMAIN JUST WEST OF THESE METRO AREAS AGAIN. ANY NIGHTTIME ACTIVITY IS NOT EXPECTED TO PRODUCE MUCH RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 89 75 87 / 20 50 20 30 FORT LAUDERDALE 77 88 76 87 / 20 50 20 30 MIAMI 77 88 78 89 / 20 50 20 30 NAPLES 74 90 73 90 / 00 30 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 57 57
Hazardous weather outlook, Jun 6, 4:30 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 430 AM EDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ068-072-074-062200- BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN- 430 AM EDT SUN JUN 6 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS POSSIBLE INLAND WITH A MODERATE RISK OF LIGHTNING... ...MODERATE RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS... AN UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD TO STRONG THUNDERSTORMS MAINLY INLAND FROM THE COAST THIS AFTERNOON. THESE THUNDERSTORMS WILL MOVE NORTH TO NORTHEAST AND AFFECT MAINLY THE INTERIOR AND NORTHEAST PORTIONS OF THE AREA. LOCALLY HEAVY RAINS WITH GUSTY WINDS AND POSSIBLE SMALL HAIL CAN BE EXPECTED. LIGHTNING WILL BE FREQUENT AT TIMES. THOSE SPENDING TIME OUTDOORS SHOULD SEEK SHELTER IF A THUNDERSTORM APPROACHES THIS AFTERNOON. IN THE ADJACENT COASTAL WATERS...THERE IS A MODERATE RISK OF WATERSPOUTS DEVELOPING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MODAY THROUGH SATURDAY THUNDERSTORMS CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING STRIKES THE MAIN WEATHER HAZARD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FLZ063-066-067-069>071-073-075-062200- EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 430 AM EDT SUN JUN 6 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS THIS AFTERNOON WITH A MODERATE RISK OF LIGHTNING... A WEAK UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD TO THE DEVELOPMENT OF STRONG THUNDERSTORMS THIS AFTERNOON MAINLY IN THE INTERIOR OF SOUTH FLORIDA. FREQUENT LIGHTNING WILL BE THE MAIN HAZARD BUT LOCALLY HEAVY RAINS MAY OCCUR ALONG WITH POSSIBLE SMALL HAIL. THOSE SPENDING TIME OUTDOORS TODAY SHOULD SEEK SHELTER IF THUNDERSTORMS APPROACH. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM ACTIVITY CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING THE MAIN WEATHER HAZARD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 6, 12:46 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1246 PM EDT SUN JUN 6 2004 FLZ072-061715- BROWARD METROPOLITAN- 1246 PM EDT SUN JUN 6 2004 AT 146 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER THE LOXAHATCHEE WILDLIFE REFUGE MOVING SOUTH AT 10 MPH. THIS STORMS WILL AFFECT THE CITIES OF PARKLAND...CORAL SPRINGS...MARGATE AND COCONUT CREEK THROUGH 215 PM. VERY HEAVY DOWNPOURS...WIND GUSTS TO 40 MPH AND NUMEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER.
Special weather statement, Jun 6, 1:52 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 152 PM EDT SUN JUN 6 2004 FLZ072-061815- BROWARD METROPOLITAN- 152 PM EDT SUN JUN 6 2004 AT 151 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER SUNRISE AND PLANTATION MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL PRODUCE WIND GUST TO 50 MPH...NUMEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY DOWNPOURS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jun 6, 2:42 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 242 PM EDT SUN JUN 6 2004 FLZ070-061905- EASTERN COLLIER- 242 PM EDT SUN JUN 6 2004 ...STRONG STORM IN CENTRAL COLLIER COUNTY... WEATHER SERVICE RADAR INDICATED A STRONG DEVELOPING STORM NEAR JEROME IN CENTRAL COLLIER COUNTY. RESIDENTS IN THIS AREA SHOULD TAKE PRECAUTIONS NOW BY GOING INSIDE AND MONITORING THE WEATHER. THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL. THE STORM IS NEARLY STATIONARY...AND HEAVY RAINFALL IS LIKELY. A WARNING WILL BE ISSUED IF THIS STORM CONTINUES TO DEVELOP. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CHRISTENSEN
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:08 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 22 min |
| Jun 6, 2:22 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 23 min |
| Jun 6, 2:56 PM EDT | Special Marine Warning | MFL | 49 min | |
| Jun 6, 6:00 PM EDT | Special Marine Warning | MFL | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.